Alert archive / Pennsylvania / Flash Flood Watches in 2006
Flash Flood Watch 8, NWS State College, PA
NWS State College, PA issued this flash flood watch at Jul 28, 2006, 11:37 AM EDT for 17 counties in Pennsylvania. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jul 28, 2006, 11:37 AM EDT (15:37 UTC)
- Expired
- Jul 28, 2006, 3:40 PM EDT
- In force
- 4 hr
- Issued by
- NWS State College, PA
- Flood severity
- None
Counties Adams County, PA, Bedford County, PA, Blair County, PA, Cambria County, PA, Cumberland County, PA, Dauphin County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Lancaster County, PA, Lebanon County, PA, Mifflin County, PA, Perry County, PA, Schuylkill County, PA, Somerset County, PA, York County, PA
The radar
The State College radar (KCCX), 86 km from the middle of the area, began a volume at 15:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 3.6 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 411 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1201 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood watch went out at Jul 28, 11:22 AM EDT, 15 minutes earlier.
Area forecast discussion, Jul 28, 11:22 AM EDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1122 AM EDT FRI JUL 28 2006 .SHORT TERM /REST OF TODAY THROUGH FRIDAY NIGHT/... TRAINING HEAVY SHRA/TSRA EXPECTED TO PROGRESS SLOWLY EAST FROM THE LAUREL HIGHLANDS TO THE LOWER SUSQ VALLEY THIS AFTERNOON...BENEATH THE FAVORABLE RIGHT ENTRANCE REGION OF A 75 KT UPPER JET ACROSS THE LOWER GREAT LAKES. PRECIP WATER VALUES OF NEAR 50 MM ARE 2-3 STANDARD DEVIATIONS ABOVE NORMAL...AND THIS TRANSLATES INTO RECENT OBSERVED AND AUTOMATED GAGE REPORTS OF 1.5 INCHES DURING THE PAST HOUR NEAR KJST. ELSEWHERE...CANCELLED THE FLASH FLOOD WATCH FOR THE NW PENN MTNS A FEW HOURS EARLY AS THE BACK EDGE OF THE RAIN WILL BE CLEARING THIS AREA WITHIN THE NEXT FEW HOURS...AND RAINFALL AMOUNTS SHOULD REMAIN UNDER 1.5 INCHES IN MOST AREAS. STILL THE POTENTIAL FOR SVR TSRA WITH STRONG GUSTY WINDS AND HAIL ACROSS THE LOWER SUSQ REGION AND EAST CENTRAL MTNS WHERE PARTLY SUNNY SKIES HAVE ALLOWED FOR MODERATELY UNSTABLE CONDITIONS WITH SFC TEMPS NOW IN THE LOWER TO MID 80S. DRYING WILL MOVE INTO THE NW ZONES THIS AFTERNOON...AND REACH OUR EASTERN COUNTIES BY SHORTLY AFTER DUSK. && .PREV DISCUSSION... /ISSUED 356 AM EDT FRI JUL 28 2006/ SHORT TERM /TODAY/... ANOMALOUSLY HIGH PWATS REMAIN ACROSS THE REGION THROUGH THIS AFTERNOON AS H5 TROF AXIS SWINGS ACROSS THE REGION. EXISTING SHOWER ACTIVITY AND CLOUD COVER WILL KEEP A LID ON CAPES AND KEEP SVR THREAT LOW FOR THIS AFTERNOON...WITH LOCAL HEAVY RAINERS THE MAIN CONCERN. LIKELY TO CAT POPS THROUGHOUT...WITH HIGHEST POPS AND BEST POTENTIAL FOR HEAVY RAIN ACROSS MY NORTHWEST COUNTIES. WILL ISSUE FFA THROUGH EARLY AFTERNOON THERE AS MODERATE TO HEAVY RAIN HAS ALREADY FALLEN IN THESE AREAS OVERNIGHT. UPSTREAM RADAR AND SAT PICS INDICATE YET ANOTHER CONVECTIVE CLUSTER W/COLD CLOUDS TOPS ORGANIZING OVER N CENTRAL OH WHICH WILL PROPOGATE INTO NW PA LATER THIS MORNING. HEAVY RAIN THREAT WILL SUBSIDE IN THIS AREA EARLY THIS AFTERNOON AS UPPER TROF PASSES. ELSEWHERE...WILL ALSO SEE LOCAL HEAVY RAINERS LONG TERM /TONIGHT THROUGH THURSDAY/... A DRYING TREND IS IN STORE FOR THE AREA AS NORTHWEST FLOW ADVECTS LOWER PWATS INTO PA TONIGHT AND SATURDAY. HOWEVER...PWATS THIS REMAIN IN THE 1.25 TO 1.5 RANGE OVER THE NORTH ON SAT WITH ADDITIONAL UPPER SHORTWAVES RIPPLING THROUGH THE NORTHWEST FLOW. NAM/GFS DEPICT BEST SFC CONVERGENCE IN THIS AFTER AS WELL SO WILL KEEP LOW CHC POPS ACROSS MY NORTHERN TIER WHILE KEEPING THE REMAINDER OF THE AREA DRY. IT APPEARS A RESURGENCE IN CONVECTIVE ACTIVITY WILL OCCUR ON SUNDAY AS PWATS CONTINUE TO CLIMB AND STRONGER SHORTWAVE TROFS FLATTERN THE BROAD MIDWESTERN UPPER RIDGE. SREFS SUGGEST GOOD POTENTIAL FOR A VERY HOT DAY MONDAY WITH 850 MB TEMP +2 TO +3 S.D. ABOVE NORMAL. MREFS THEN DEPICT A DEPRESSED UPPER HEIGHT PATTERN FOR THE REMAINDER OF NEXT WEEK WITH COOLING EXPECTED AS MEAN UPPER TROF SETTLES OVER THE EASTERN U.S. AVIATION... NORTHWESTERN AREAS HAVE BEEN EXPERIENCING SHOWERS AND THUNDERSTORMS THIS AM. SOME THUNDERSTORMS HAVE PRODUCED LOCALLY HEAVY RAINS. THUS IFR CONDITIONS HAVE DOMINATED MOST OF THE TIME IN THE NORTHWEST. ANOTHER CLUSTER OF STORMS WILL BRING THUNDER AND HEAVY RAINS TO THE REGION TOWARD SUNRISE. THUS PROLONGED INTERVALS OF IFR CONDITIONS WILL PREVAIL. OVER MOST EASTERN AND SOUTHEASTERN AREAS...VFR AND MVFR CONDITIONS ARE DOMINANT. MANY AREAS HAVE 5-7SM VISIBILITIES MAINLY HAZE AND MIST. CENTRAL AREAS WILL SEE TIMES AND NORTHWESTERN AREAS COULD SEE TIMES OF SHOWERS AND THUNDERSTORMS BETWEEN 4 AND 8 AM. CLOUDS SHOULD DOMINATE THE REGION DUE TO ALL THE CONVECTION TO OUR WEST. LOW CLOUDS WILL LINGER AND SHOWERS...RAIN...AND THUNDERSTORMS WILL POSE PROBLEMS AT TIMES OVER MOST OF THE REGION TODAY. && .CTP WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FOR PAZ036-056>059-063>066 UNTIL 7 PM FRIDAY. FLASH FLOOD WATCH FOR PAZ024>028-033>035 UNTIL 4 PM FRIDAY. && SHORT TERM...LAMBERT
Hazardous weather outlook, Jul 28, 4:41 AM EDT, 6 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 441 AM EDT FRI JUL 28 2006 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-290845- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 441 AM EDT FRI JUL 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT LOCALLY HEAVY RAINFALL IS EXPECTED TODAY AS A STRONG UPPER DISTURBANCE TRACKS ACROSS THE REGION. A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 200 PM FOR NORTHWEST PORTIONS OF CENTRAL PENNSYLVANIA. THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON OVER EAST CENTRAL PENNSYLVANIA. STRONG AND POTENTIALLY DAMAGING WIND GUSTS ARE THE MAIN SEVERE WEATHER THREAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY. DEVOIR
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 9:57 PM EDT | Severe Thunderstorm Warning | CTP | Adams | 48 min |
| Jul 28, 4:12 AM EDT | Flash Flood Watch | CTP | Cameron, Elk, McKean, Potter, Warren | 7 hr |
| Jul 28, 12:46 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Northumberland | 59 min |
| Jul 28, 1:00 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Lebanon | 60 min |
| Jul 28, 1:11 PM EDT | Severe Thunderstorm Warning | CTP | Schuylkill | 79 min |
Nearby
Flash Flood Watches in Pennsylvania, 2006Every flash flood watch in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.